If Seroquel is being prescribed as a sleep aid yes, within a psychiatrist's discretion. If its being used as a mood stabilizer then it would have to be taken every day though the timing could vary. If someone can't tolerate it at all as regards any sedation then other available options could be discussed with a psychiatrist.
I actually got my primary physician to prescribe it to me for sleeping & my directions were as needed. I've ALWAYS had sleep problems. I could wake up at 7 am & not go to sleep that night til 4 am. & still wake up the same time again. Granted if I do that a couple days in a row it would catch up with me. The big thing about taking it specifically for sleeping is that it's usually a very low dose cuz it can knock you out & usually you have to have a fair amount of sleeping time to commit to. Like if I had to wake up 7 I wouldn't take it n e later than 10 so I wouldn't be sleepy in the am.
Seroquel is messed up and makes you out of it. I took it at night and knocks you out. It also may me very mean the next day. Be careful with that one. I take Zoloft with Buspirone for my bi polar and panic disorder and that works well.
Thanks to all you guys for your comments
I have found that low dose, half of the smallest tablet gave me a great sleep. People think it is wrong to say this because it is a powerful anti psychotic, But the long term side effects such as diabetes are usually after a much higher dose. Also all the other sleep medications are completely awful, also has anyone ever tried not having sleep for a few weeks, how can that be better ?
I took it for sleep it was briliant I think 12.5 mg.
However if you have depression a good anti depressant will improve your sleep and is probably a better option, ask a doctor. I settled for this in the end.
The first six weeks on the seroquel as sleep aid, i was in a fantastic mood, it has this effect, but after that I went down a bit. So I realized that I had depression, i had thought my bad feelings were caused by the lack of sleep, but it was the depression causing the lack of sleep
best of luck
Any thing is better than lying there awake hey ! Then you see the morning coming and you are exhausted.
If its taken as a sleep aid and they find it too sedating Rozerem is one option that works like melatonin to adjust the sleep cycle and is safe and non addictive and from what I am aware of and remember of it will wear off by the next day but each person responds differently to each medication.
Have you tried melatonin? About the safest supplement around, and one of the most researched pharmaceutical products out there. Very small doses work best for sleep, about .5mg or 1mg. I'd rather take the real thing than a chemical variant such as Rozerem, but that's just me. They're both pharmaceutical products, and melatonin is a lot cheaper and has been used a lot longer. As for the seroquel, I'd just say that anything you take to help you sleep can become a habit, and this drug is much in the news these days for being used in ways it has not been studied for. Sleep is one of those. So I don't know if it's a problem, but the manufacturer is in deep doo doo right now over it. I'd recommend some homework on this one. Seems like killing an ant with an anvil to me, but I obviously don't know just how bad your lack of sleep has been and what you've tried to deal with it.